Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 541, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 16, 2012, 6:40 PM CDT for Attala County, Holmes County, Mississippi. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2012, 6:40 PM CDT (23:40 UTC)
- Expired
- Aug 16, 2012, 7:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Attala County, MS, Holmes County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 6:46 PM CDT | HAIL 1 | Durant, MS | |
| Aug 16, 6:48 PM CDT | TSTM WND DMG | Durant, MS | TREE DOWN ON A HOUSE IN TOWN. |
| Aug 16, 6:48 PM CDT | HAIL 0.88 | Durant, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2430 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
028
WUUS54 KJAN 162340
SVRJAN
MSC007-051-170030-
/O.NEW.KJAN.SV.W.0541.120816T2340Z-120817T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
EAST CENTRAL HOLMES COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF DURANT...
* UNTIL 730 PM CDT
* AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DURANT MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWPORT BY 705 PM CDT...
MCADAMS BY 715 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3312 8989 3307 8963 3293 8970 3293 8973
3289 8974 3297 8994
TIME...MOT...LOC 2340Z 284DEG 15KT 3303 8987
$$
191 follow-up statement
559
WWUS54 KJAN 170009
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
709 PM CDT THU AUG 16 2012
MSC051-170019-
/O.CAN.KJAN.SV.W.0541.000000T0000Z-120817T0030Z/
HOLMES MS-
709 PM CDT THU AUG 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOLMES COUNTY IS
CANCELLED...
LAT...LON 3307 8964 3306 8964 3293 8970 3298 8988
3300 8988 3304 8983 3306 8984 3307 8982
3310 8981
TIME...MOT...LOC 0009Z 282DEG 18KT 3307 8975
$$
MSC007-170030-
/O.CON.KJAN.SV.W.0541.000000T0000Z-120817T0030Z/
ATTALA MS-
709 PM CDT THU AUG 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WEST CENTRAL ATTALA COUNTY...
AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SALLIS MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MCADAMS BY 720 PM CDT...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3307 8964 3306 8964 3293 8970 3298 8988
3300 8988 3304 8983 3306 8984 3307 8982
3310 8981
TIME...MOT...LOC 0009Z 282DEG 18KT 3307 8975
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:57 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 16, 4:57 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 457 PM CDT THU AUG 16 2012 .DISCUSSION... SHORT TERM (THROUGH SATURDAY NIGHT)...THE MAIN STORY OVER THE NEXT FEW DAYS WILL BE INCREASING RAIN CHANCES IN ASSOCIATION A COLD FRONT PUSHING INTO THE AREA. CURRENTLY A LONGWAVE TROUGHING PATTERN DOMINATES OVER THE EASTERN HALF OF THE CONUS. SCATTERED CONVECTION IS ONGOING IN TWO CORRIDORS ACROSS THE CWA...ONE OVER EASTERN MS IN ASSOCIATION WITH A REMNANT MCV FROM THIS MORNING...AND ANOTHER ACROSS NE LOUISIANA AND SE ARKANSAS. MUCH OF THIS ACTIVITY IS PRIMARILY BEING DRIVEN BY INSTABILITY...AND SHOULD BEGIN TO TAPER OFF DURING THE EARLY EVENING. BACK TO THE NORTHWEST...ACTIVE THUNDERSTORMS HAVE DEVELOPED ALONG THE SURFACE COLD FRONT. THIS FRONT EXTENDS FROM OKC TO STL... AND WILL PUSH SOUTH TOWARD THE AREA TONIGHT. AS THIS OCCURRS...THERE IS THE POTENTIAL FOR THIS LINE OF STORMS TO MAKE IT INTO THE AREA LATER ON TONIGHT...WITH THE GREATEST CHANCE IN THE NW. EVEN IF THIS COMPLEX DOES NOT MAKE IT ALL THE WAY INTO THE AREA...NWP GUIDANCE SUGGESTS THERE COULD BE NEW DEVELOPMENT OCCURRING OVERNIGHT AS THE FRONT APPROACHES THE NORTHERN PART OF THE AREA. THIS UPPER TROUGH WILL DEEPEN AND REMAIN OVER THE EASTERN US THROUGH THE WEEKEND...KEEPING A GENERALLY STORMY WEATHER PATTERN OVER THE CWA. THE COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD TOWARD THE AREA THROUGH TOMORROW THEN BEGIN TO STALL ACROSS THE AREA HEADING INTO THE WEEKEND. MEANWHILE MULTIPLE UPPER DISTURBANCES WILL RIDE ALONG THE BASE OF THE TROUGH...PROVIDING REGULAR OPPORTUNITIES FOR CONVECTIVE DEVELOPMENT OVER THE NEXT FEW DAYS. THERE REMAINS SOME UNCERTAINTY WITH RESPECT TO THE TIMING OF THE FRONT MOVING INTO THE AREA AND HOW FAR SOUTH IT WILL GO BEFORE STALLING OUT. THE 12Z GFS WAS MORE AGGRESSIVE TAKING THE FRONT FARTHER SOUTH INTO THE REGION TOMORROW...WHICH WOULD GENERALLY LIMIT RAIN CHANCES OVER MUCH OF THE AREA THE NEXT COUPLE DAYS. HOWEVER THIS SOLUTION APPEARS TO BE AN OUTLIER FOR NOW...AND WAS LARGELY DISREGARDED FOR THIS FORECAST PACKAGE. AS HAS BEEN THE CASE OVER THE PAST FEW DAYS SUFFICIENT INSTABILITY WILL EXIST...PRIMARILY DURING THE DAYTIME HOURS...FOR STRONG TO SEVERE CONVECTION. HOWEVER GIVEN IMPROVED SHEAR IN ASSOCIATION WITH THE FRONT...WE MAY SEE MORE IMPROVED STORM ORGANIZATION OVER THE NEXT FEW DAYS. SPC HAS HIGHLIGHTED PORTIONS OF THE AREA WITH A SLIGHT RISK OF SEVERE WX BOTH FRIDAY AND SATURDAY. WITH RESPECT TO TEMPS AND POPS...WENT ABOVE MAV POP GUIDANCE TOWARD ECMWF GUIDANCE THROUGH MOST OF THE SHORT TERM PERIOD. CUT DAYTIME HIGHS BY A DEGREE OR TWO EACH DAY GIVEN EXPECTATION OF CLOUDS/PRECIP IN THE AREA. /DL/ LONG TERM(SUNDAY THROUGH THURSDAY)...MEAN LONGWAVE TROUGH AXIS GRADUALLY LIFTS NWD NEXT WEEK LEAVING A FLATTENING NWLY FLOW REGIME FOR THE GULF STATES. A 20-40DM HEIGHT FALL AT 500MB PIVOTS THROUGH THE LOWER MS VALLEY AS A SURFACE FRONT PUSHING SWD THROUGH OUR CWFA ON SATURDAY GETS A FINAL PUSH TO THE COAST ON SUNDAY. THE GREATEST RAIN/STORM CHANCES SUNDAY WILL BE ALONG AND SOUTH OF I-20 AS DRIER H7 AIR IS DRIVEN IN ACROSS OUR NRN LOCATIONS. BEST RAIN CHANCES WILL REMAIN OVER OUR SRN QUARTER AS FLOW SHOULD BECOME MORE NWLY INTO MONDAY/TUESDAY AS PWATS DROP TO NEAR ONE INCH ACROSS NRN AREAS WITH SRN AREAS NEAR 1.5". MOISTURE SHOULD BE INCREASING ONCE AGAIN ABOUT WEDNESDAY OR THURSDAY AS UPPER LEVEL PATTERN LIFTS NWD AND THE LOW LEVEL BOUNDARY EDGES NWD IN RESPONSE. RAINFALL AMOUNTS OVER 3-4 DAYS COULD EASILY AVERAGE 1 TO 3 INCHES FOR OUR CWFA. TEMPS WILL REMAIN CLOSE TO OR JUST BELOW NORMAL THROUGH THE MEDIUM RANGE. POPS STAY GENERALLY IN THE 40-60 PERCENT RANGE OVER THE WEEKEND AHEAD OF THE FRONTAL PASSAGE AND SHIFT TO SRN SECTIONS FOR MONDAY/TUESDAY. POPS RETURN NWD IN THE 20-40 PERCENT RANGE FOR THE MIDDLE OF THE WEEK./40/ && .AVIATION...A MINOR DISTURBANCE SITTING ON TOP OF THE AREA IS PROMOTING NUMEROUS THUNDERSTORMS ACROSS EASTERN MS CURRENTLY...BUT CONVECTION LATE THIS AFTERNOON INTO THIS EVENING SHOULD BECOME MORE CONCENTRATED UP NORTH OF INTERSTATE TWENTY AS A COLD FRONT APPROACHES FROM THE NORTH. SOME STORMS THROUGH THE REMAINDER OF THE DAY COULD BE STILL BE LITTLE INTENSE...PRODUCING GUSTY WINDS AND LOTS OF INFLIGHT TURBULENCE. ALONG AND SOUTH OF I-20...MOST OF THE STORMS SHOULD DIMINISH IN THE EVENING AND MORE CONVECTIVE ACTIVITY WILL PROBABLY HOLD OFF UNTIL FRIDAY. THIS COULD LEAVE A WINDOW FOR AT LEAST SOME LIGHT FOG TO FORM BEFORE DAYBREAK FRIDAY. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 92 71 86 / 38 70 43 62 MERIDIAN 70 92 70 87 / 20 74 36 57 VICKSBURG 73 93 71 85 / 39 61 50 70 HATTIESBURG 74 93 73 89 / 20 67 36 62 NATCHEZ 74 92 72 85 / 20 65 30 61 GREENVILLE 73 90 70 85 / 48 53 44 60 GREENWOOD 72 89 69 85 / 49 59 41 56 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/BB/40
Hazardous weather outlook, Aug 16, 3:52 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 352 PM CDT THU AUG 16 2012 LAZ024-026-MSZ053>066-072>074-172100- CATAHOULA-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 352 PM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI GENERALLY SOUTH OF THE INTERSTATE TWENTY CORRIDOR. .DAY ONE...TONIGHT AND FRIDAY STRONG TO SEVERE STORMS ARE POSSIBLE FRIDAY. THE MOST INTENSE COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. A COLD FRONT WILL BEGIN APPROACHING THE REGION FROM THE NORTH ON FRIDAY AND WILL TRIGGER THUNDERSTORMS THAT WILL DEVELOP SOUTH INTO THE HEART OF THE ARKLAMISS DURING THE DAY FRIDAY. HIGH INSTABILITY LEVELS COMBINED WITH A BIT OF WIND SHEAR WILL BE A FAVORABLE ENVIRONMENT TO PRODUCE AT LEAST ISOLATED SEVERE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE INTERMITTENTLY BETWEEN FRIDAY NIGHT AND LATE SUNDAY AS AN ACTIVE WEATHER PATTERN PERSISTS. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL AGAIN BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...ISOLATED RAINFALL TOTALS FROM FRIDAY THROUGH THE WEEKEND WILL LIKELY BE UP TO OR GREATER THAN 3 INCHES. IN A FEW LOCATIONS THIS COULD LEAD TO AT LEAST MINOR FLOODING PROBLEMS...ALTHOUGH WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TOMORROW INTO THE WEEKEND. ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>052-172100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE- 352 PM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR. .DAY ONE...TONIGHT AND FRIDAY STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AND AGAIN ON FRIDAY. THE MOST INTENSE COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. A COLD FRONT WILL BEGIN APPROACHING THE REGION FROM THE NORTH THIS EVENING AND INTO FRIDAY. THIS FEATURE WILL TRIGGER THUNDERSTORMS THAT SHOULD WILL DEVELOP GRADUALLY SOUTH INTO THE HEART OF THE ARKLAMISS LATE TODAY THROUGH FRIDAY. HIGH INSTABILITY LEVELS COMBINED WITH A BIT OF WIND SHEAR WILL BE A FAVORABLE ENVIRONMENT TO PRODUCE AT LEAST ISOLATED SEVERE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE INTERMITTENTLY BETWEEN FRIDAY NIGHT AND SUNDAY...ESPECIALLY ALONG THE INTERSTATE TWENTY CORRIDOR...AS AN ACTIVE WEATHER PATTERN PERSISTS. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL AGAIN BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...ISOLATED RAINFALL TOTALS FROM FRIDAY THROUGH THE WEEKEND WILL LIKELY BE UP TO OR GREATER THAN 2 INCHES. IN A FEW LOCATIONS THIS COULD LEAD TO MINOR FLOODING PROBLEMS...ALTHOUGH WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TOMORROW THROUGH AT LEAST SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Aug 16, 5:19 PM CDT, 1 hour 21 minutes before
MSZ050-051-162305-
SCOTT MS-NEWTON MS-
519 PM CDT THU AUG 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CDT THU AUG 16 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF LAWRENCE AT 519
PM CDT...MOVING SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN NEWTON AND SOUTHEASTERN SCOTT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3223 8931 3233 8947 3248 8935 3228 8892
3222 8891
TIME...MOT...LOC 2219Z 302DEG 21KT 3235 8932
19Special weather statement, Aug 16, 5:37 PM CDT, 1 hour 3 minutes before
MSZ043-162315-
MADISON MS-
537 PM CDT THU AUG 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT THU AUG 16 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF CAMERON AT 537 PM
CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN MADISON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3264 8974 3276 9004 3283 9001 3284 8999
3286 8998 3288 8996 3288 8989 3288 8973
3267 8973
TIME...MOT...LOC 2237Z 284DEG 12KT 3282 8999
AECSpecial weather statement, Aug 16, 6:07 PM CDT, 33 minutes before
MSZ050-162355-
SCOTT MS-
607 PM CDT THU AUG 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CDT THU AUG 16 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER FORKVILLE AT 608 PM CDT...
MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3245 8938 3229 8952 3243 8975 3251 8976
3258 8971 3258 8961
TIME...MOT...LOC 2308Z 305DEG 11KT 3248 8964
19Special weather statement, Aug 16, 6:32 PM CDT, 8 minutes before
MSZ066-074-170015-
JONES MS-FORREST MS-
632 PM CDT THU AUG 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CDT THU AUG 16 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF EASTABUCHIE AT 632 PM
CDT...MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN FORREST AND SOUTHWESTERN JONES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3121 8917 3133 8935 3135 8935 3135 8939
3140 8946 3143 8945 3143 8940 3155 8940
3157 8938 3144 8905 3143 8914 3126 8914
TIME...MOT...LOC 2332Z 301DEG 10KT 3145 8935
19Special weather statement, Aug 16, 6:36 PM CDT, 4 minutes before
MSZ036-037-170000- ATTALA MS-HOLMES MS- 636 PM CDT THU AUG 16 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 636 PM CDT THU AUG 16 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF GOODMAN AT 636 PM CDT...MOVING SOUTHEAST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN HOLMES AND SOUTHWESTERN ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3297 8975 3294 8991 3304 8996 3311 8986 TIME...MOT...LOC 2336Z 323DEG 9KT 3302 8988 CME
Special weather statement, Aug 16, 6:36 PM CDT, 4 minutes before
MSZ073-170005-
LAMAR MS-
636 PM CDT THU AUG 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT THU AUG 16 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF PURVIS AT 636 PM
CDT...MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3108 8962 3124 8953 3118 8935 3101 8935
3100 8935 3100 8941 3099 8942 3098 8942
TIME...MOT...LOC 2336Z 295DEG 10KT 3112 8948
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:28 PM CDT | Special Weather Statement | JAN | Clarke | 32 min |
| Aug 16, 1:31 PM CDT | Special Weather Statement | JAN | Leake | 59 min |
| Aug 16, 1:51 PM CDT | Special Weather Statement | JAN | Winston | 59 min |
| Aug 16, 2:02 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 58 min |
| Aug 16, 2:12 PM CDT | Special Weather Statement | JAN | Lauderdale | 63 min |
| Aug 16, 2:30 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 60 min |
| Aug 16, 2:36 PM CDT | Special Weather Statement | JAN | Choctaw | 59 min |
| Aug 16, 2:48 PM CDT | Special Weather Statement | JAN | Clarke | 32 min |
| Aug 16, 2:58 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 47 min |
| Aug 16, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 49 min |
| Aug 16, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 38 min |
| Aug 16, 3:31 PM CDT | Special Weather Statement | JAN | Jones | 29 min |
| Aug 16, 3:46 PM CDT | Flash Flood Warning | JAN | Lauderdale, Newton | 73 min |
| Aug 16, 4:01 PM CDT | Special Weather Statement | JAN | Lauderdale | 29 min |
| Aug 16, 4:15 PM CDT | Special Weather Statement | JAN | Issaquena | 30 min |
| Aug 16, 4:16 PM CDT | Special Weather Statement | JAN | Warren | 29 min |
| Aug 16, 4:18 PM CDT | Special Weather Statement | JAN | Newton | 32 min |
| Aug 16, 4:19 PM CDT | Special Weather Statement | JAN | Scott | 46 min |
| Aug 16, 4:21 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 54 min |
| Aug 16, 4:33 PM CDT | Special Weather Statement | JAN | Forrest | 47 min |
| Aug 16, 4:43 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Aug 16, 5:17 PM CDT | Special Weather Statement | JAN | Scott | 43 min |
| Aug 16, 5:19 PM CDT | Special Weather Statement | JAN | Newton | 46 min |
| Aug 16, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 39 min |
| Aug 16, 5:37 PM CDT | Special Weather Statement | JAN | Madison | 38 min |
| Aug 16, 6:07 PM CDT | Special Weather Statement | JAN | Scott | 48 min |
| Aug 16, 6:32 PM CDT | Special Weather Statement | JAN | Forrest | 43 min |
| Aug 16, 6:36 PM CDT | Special Weather Statement | JAN | Lamar | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.